"I had a minor sinus infection," says Cynthia B. (real name withheld). "I went to the doctor and she prescribed antibiotics which weren't working. I went back for a check-up she put me on Levaquin. I'd never taken it before. I'm sensitive to medications, so I went to the drugstore and got five of the pills. I took four of the pills but I was feeling nauseated and queasy so I stopped after that.
"About a month later, my left shoulder started hurting. I didn't pay attention to it. I just took Tylenol and went on. But then, the shoulder went numb. I got panicky and went to the doctor. He said that I had torn my rotator cuff. I said, 'How did I do that? I didn't lift anything heavy.' He said that he didn't know how it happened but it was just a small tear. He gave me a shot in that shoulder.
"The next thing I know, I had pain in the other shoulder, too. From there, the pain went to the tendons in the back of my legs. Even slight movement or slight pressure is really painful. I have to go to the doctor periodically for shots in my arm to relieve the pain but there's only so many shots the doctor can give me.
"I took the Levaquin two years ago. I've been in pain for two years.
READ MORE LEVAQUIN LEGAL NEWS
"It has affected my day-to-day life. I started going back to school around the time this happened. I had to get special permission from my professors because I can't hold my head down and type and I can't carry books or anything like that. Any pressure aggravates my shoulders. I can't even sleep properly.
"The doctor said if this doesn't get better, I might have to have surgery. I'm not going to do it because he can't guarantee that surgery will make it better, and we don't know if the surgery will make it worse. If that happens, I could be incapacitated for a year.
"If I knew about this side effect, I would never have taken the drug."